Alert archive / Alabama / Small Craft Advisories in 2011

Small Craft Advisory 20, NWS Mobile, AL

April 17, 2011

NWS Mobile, AL issued this small craft advisory at Apr 17, 2011, 3:32 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 3:32 AM CDT (08:32 UTC)
Expired
Apr 17, 2011, 9:38 AM CDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WHUS74 KMOB 170832
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
332 AM CDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM THIS MORNING...

.A STRONG PRESSURE GRADIENT OVER ALABAMA AND WESTERN FLORIDA
PANHANDLE COASTAL WATERS WILL EASE AS SURFACE HIGH PRESSURE PASSES
NORTH OF THE AREA TODAY. 

GMZ630-650-655-670-675-171500-
/O.NEW.KMOB.SC.Y.0020.110417T0832Z-110417T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
332 AM CDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 


* WINDS: AROUND 20 KNOTS AND GUSTY WILL DECREASE TO AROUND 15 KNOTS
  BY NOONTIME.

* SEAS: AROUND 3 FEET NEAR SHORE...5 FEET WELL OFFSHORE WILL SLOWLY
  DECREASE THROUGH THE DAY.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
198 
WHUS74 KMOB 171438
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
938 AM CDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...


GMZ630-650-655-670-675-171545-
/O.CAN.KMOB.SC.Y.0020.000000T0000Z-110417T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
938 AM CDT SUN APR 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 7:00 PM CDT, 8 hours 32 minutes earlier.

Area forecast discussion, Apr 16, 7:00 PM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
700 PM CDT SAT APR 16 2011

.AVIATION...(00Z ISSUANCE)...VFR CONDITIONS THROUGH 00Z MON. SKIES
MOSTLY CLEAR. WINDS NORTHWEST AT 5 TO 10 KNOTS THROUGH 03Z
DECREASING TO 3 TO 6 KNOTS OVERNIGHT BECOMING NORTHEAST EARLY SUNDAY
MORNING. WINDS WILL BECOME EAST THEN SOUTHEAST AT 7 TO 12 KNOTS LATE
SUNDAY MORNING THROUGH 00Z MON. 32/EE

.MARINE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED AT 7 PM.
NORTHWEST WINDS AROUND 15 KNOTS BECOMING NORTHEAST EARLY IN THE
MORNING. SEAS 4 TO 6 FEET 20 TO 60 NM OUT SUBSIDING TO 3 TO 5 FEET
OVERNIGHT...AND SUBSIDING TO 2 TO 4 FEET OUT TO 20 NM. BAY AND
INLAND WATERS MOSTLY CHOPPY THROUGH TONIGHT. 32/EE

*************************PREVIOUS DISCUSSION*******************

.SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...THE CENTER OF A SURFACE
HIGH PRESSURE SYSTEM WILL MOVE EAST OVER THE AREA BY SUNDAY MORNING
AND THEN OVER THE WESTERN ATLANTIC SUNDAY NIGHT. THE AIR MASS WILL
REMAIN DRY THROUGH THE REMAINDER OF THE WEEKEND WITH CLEAR TO MOSTLY
CLEAR SKIES. AS THE HIGH PRESSURE MOVES FURTHER EAST OF THE REGION
ON MONDAY...A SOUTHERLY WIND FLOW WILL INCREASE BRINGING LOW LEVEL
MOISTURE AND SCATTERED TO BROKEN CLOUD COVER BACK INTO THE AREA. THE
AREA WILL REMAIN RAIN FREE THROUGH MONDAY NIGHT.

WITH A COOL LIGHT NORTHERLY WIND FORECAST FOR TONIGHT UNDER CLEAR
SKIES...LOW TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL
REACHING THE LOW/MID 40S INLAND AREAS AND LOW 50S ALONG THE
IMMEDIATE COAST. HIGH TEMPERATURES ON SUNDAY WILL REACH THE MID
70S...OR ABOUT THREE DEGREES BELOW NORMAL. LOW TEMPERATURES SUNDAY
NIGHT SHOULD REACH INTO THE MID 40S TO LOWER 50S INLAND AREAS AND
MID/UPPER 50S ALONG THE IMMEDIATE COAST. HIGH TEMPERATURES ON MONDAY
WILL BE WARMER WITH THE LOW/MID 80S INLAND AREAS AND THE MID/UPPER
70S ALONG THE IMMEDIATE COAST. /22

&&

.LONG TERM [TUESDAY THROUGH SATURDAY]...PRECIPITABLE WATER VALUES
CONTINUE TO INCREASE  AHEAD OF THE UPPER TROUGH AND APPROACHING COLD
FRONT AT MID WEEK. HOWEVER THE TROUGH LIFTS OUT TO THE NORTHEAST AND
UPPER FLOW BECOMES ZONAL STALLING THE FRONT NORTH OF THE FORECAST
AREA. WITHOUT A DECENT FOCUS FOR CONVECTION AND THE UPPER DYNAMICS
WELL TO THE NORTH WILL ONLY HAVE GENERALLY SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS IN THE WEDNESDAY THURSDAY TIME FRAME. TEMPERATURES
RANGING FROM THE MID 60S TO THE MID 80S WITH SLIGHTLY COOLER DAY
TIME HIGHS ALONG THE BEACHES. /11

&&

.MARINE...WINDS WILL DECREASE AND BECOME NORTHERLY AND DECREASE
TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST. THE HIGH WILL
MOVE EASTWARD LATE IN THE WEEKEND WITH A SOUTHERLY FLOW DEVELOPING
AND CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. /13

&&

.AVIATION [16/18Z AND 17/00Z ISSUANCES]...VFR CONDITIONS WILL
CONTINUE THROUGH THE REMAINDER OF THE PERIOD AS HIGH PRESSURE BUILDS
ACROSS THE SOUTHEAST. GUSTY WEST TO NORTHWEST WINDS OF 15 TO 20
KNOTS WILL DECREASE THIS EVENING. /13

&&

.FIRE...THE CENTER OF A SURFACE HIGH PRESSURE SYSTEM WILL MOVE OVER
THE AREA BY SUNDAY MORNING. THE AIR MASS WILL REMAIN DRY WITH LOWEST
RELATIVE HUMIDITY VALUES SUNDAY AFTERNOON REACHING INTO THE 20S.
DISPERSION VALUES WILL BE LOWER ON SUNDAY DUE TO LOWER WIND SPEEDS.
RELATIVE HUMIDITY AND DISPERSION VALUES WILL BE INCREASING EARLY IN
THE WORK WEEK AS THE HIGH PRESSURE MOVES EAST OF THE AREA INCREASING
THE SOUTHERLY WIND FLOW. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      47  75  55  80 /  00  00  00  10
PENSACOLA   52  75  58  80 /  00  00  00  05
DESTIN      54  74  59  76 /  00  00  00  05
EVERGREEN   41  76  45  84 /  00  00  00  05
WAYNESBORO  41  77  49  83 /  00  00  00  10
CAMDEN      41  76  47  84 /  00  00  00  05
CRESTVIEW   41  77  45  84 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 16, 5:45 AM CDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SAT APR 16 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT

MODERATE TO STRONG WESTERLY FLOW WILL TRANSITION TO NORTHWESTERLY
TODAY...CONTINUING THE THE RISK TO SMALL CRAFT OUT ON AREA COASTAL
WATERS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD NOT BE NEEDED THROUGH
TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:15 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington14 days
Apr 17, 9:15 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington15 days

Nearby

Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.